Why? I’ve researched the positive and negative aspects of D-Phenylalanine and “re-discovered” some of the serious problems associated with this amino acid. Sure, phenylalanine is an important amino acid – for most of us. However, the dark side from taking excess supplements cannot be ignored.
Phenylalanine is an amino acid normally found in the brain. People with the genetic disorder phenylketonuria (PKU) cannot metabolize phenylalanine. This leads to dangerously high levels of phenylalanine in the brain (sometimes lethal). It has been shown that ingesting aspartame, especially along with carbohydrates, can lead to excess levels of phenylalanine in the brain even in persons who do not have PKU. Excess D-Phenylalanine is a cause of reduced serotonin levels.
This is not just a theory, as many people who have eaten large amounts of aspartame over a long period and do not have PKU have been shown to have excessive levels of phenylalanine in the blood. Excessive levels of phenylalanine in the brain can cause the levels of serotonin in the brain to decrease, leading to emotional disorders such as depression. It was shown in human testing that phenylalanine levels of the blood were increased significantly in human subjects who chronically used aspartame.
What does this mean for The Compounder? We have decided to not offer D-Phenylalanine to our visitors and customers. The risk of harm is too great.
We also offer this information as a warning to anyone who suffers any symptoms of depression.
- Do not use phenylalanine supplements.
- Furthermore, stop using any product that contains aspartame (NutraSweet®).Approximately 50% of this sweetener is phenylalanine.
Every diet product you consume could be making your depression worse.
For more information on the sweeteners to stay away from, check out our Things to Avoid section.